0
2013
Impact Factor

    Topological monodromy in nonholonomic systems

    2013, Vol. 9, No. 2, pp.  203-227

    Author(s): Bolsinov A. V., Kilin A. A., Kazakov A. O.

    The phenomenon of a topological monodromy in integrable Hamiltonian and nonholonomic systems is discussed. An efficient method for computing and visualizing the monodromy is developed. The comparative analysis of the topological monodromy is given for the rolling ellipsoid of revolution problem in two cases, namely, on a smooth and on a rough plane. The first of these systems is Hamiltonian, the second is nonholonomic. We show that, from the viewpoint of monodromy, there is no difference between the two systems, and thus disprove the conjecture by Cushman and Duistermaat stating that the topological monodromy gives a topological obstruction for Hamiltonization of the rolling ellipsoid of revolution on a rough plane.
    Keywords: topological monodromy, integrable systems, nonholonomic systems, Poincaré map, bifurcation analysis, focus-focus singularities
    Citation: Bolsinov A. V., Kilin A. A., Kazakov A. O., Topological monodromy in nonholonomic systems, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp.  203-227
    DOI:10.20537/nd1302002


    Download File
    PDF, 890.26 Kb




    Creative Commons License
    This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License